anemia and changing
May 31, 2008
thanks doctor bob for responding. i wil go to get a second opinion. yes my doctor is supposed to be one of the best in frankfurt....but to be honest i dont beleive it. he has made a few mistakes with me before. on thing is u say that the just double protease inhibitor regime seems strange. well it seems i am resistant to the whole first class of drugs that i am on. the ones in the truvada and azt categorie. the nuke drugs i think u call them. i am resistant to them all though the azt truvada seems to still work. he also suggest to try reyataz, telzir and ritonovir.
do you think that is any better of a regime? than the kaletra and inviriase?
thanks for respondiong to me last question.
tony in frankurt, germany.
Response from Dr. Frascino
I'm reluctant to give specific advice about optimal or recommended regimens without knowing much more about your specific case; in particular, your resistance profile (phenotype and genotype) as well as your previous medication history, etc. If indeed Truvada/AZT was working for you, they may still have some potency; however, as I mentioned previously, this is not a recommended regimen. Taking these two agents alone may have contributed to your class-resistance problem. A second opinion is definitely warranted. If you are still sensitive to the non-nucleoside reverse transcriptase inhibitors (different class than the "nukes"), you might consider Prezista (Darunavir), Intelence (Etravirine) and Isentress (Raltegravir).
anemia and changing May 23, 2008
hi there. i am about to change meds. was hiv pos for 12 years no meds. then i got hep c and my body fought it off on its own but the hiv took over. been just on azt and truvada and it was enough for me. tcells at 450 and not too high of a viral load. no other side afects. i am dancer and actor and need my energy and my body to feel good as possible. but now i got anemia kind of bad and need to change my meds. will start a protease inhibitor but have three weeks till i can be around my doctor cause i am on tour. question. is it bad for me to stop the azt and truvada for three weeks to maybe help the anemia and give myself a rest before starting the kaletra and invariasein three weeks. or just stay on the meds and just deal with the dizziness and tiredness?
Response from Dr. Frascino
It is difficult to give you a comprehensive response without knowing much more about your particular case; your resistance profile, for instance. However, I will make a few more general comments that I hope will be helpful.
1. Anemia can be a side effect of AZT.
2. Stopping your AZT and Truvada for three weeks until you can start your new regimen would not be deleterious; however, often we would like to get a resistance test (genotype and phenotype) while you are on your current regimen to help in selecting the next regimen. Your viral load would need to be above the 500-1000 range in order for the resistance test to be performed. If your doctor already has this information, stopping your meds immediately may well help an AZT-induced anemia problem.
3. Your current regimen, AZT plus Truvada, is not a recommended regimen, as it is not felt to be adequately potent or durable. The AZT component is also associated with increased risk of developing lipoatrophy. Consequently, I think it's a good idea to switch.
4. I'm also concerned about your proposed new regimen. I'm not exactly sure what you mean by "invariasein," but I'm assuming it's Invirase (saquinavir). If your new regimen includes only a dual protease (Kaletra plus Invirase), this too would be considered an odd choice and might lead to significant side effects. Are you working with an HIV specialist? If not, you should be. And if you are, you might want to consider getting a second opinion on what the best options are for your next regimen. This would also take into account your profession as a dancer/actor.
Good luck Tony.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Vomiting After Open Mouth Kissing Worried I Have HIV
- Can You Have Sex While Being Treated For Std?
- Irritation On Penis Tip After Sex Chlamydia Sti
- Acute HIV Infection And Oral Thrush
- Hipatitis B,c, Open Cut Contact To Blood On Surfaces
- Hiv Risk Stripper Handjob With Vaginal Fluids On Hand
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.